Alert archive / Wisconsin / Frost Advisories in 2010

Frost Advisory 2, NWS La Crosse, WI

April 27, 201013 counties in Wisconsin; Allamakee County, Clayton County, Iowa; Houston County, Wabasha County, Winona County, Minnesota

NWS La Crosse, WI issued this frost advisory at Apr 27, 2010, 11:47 AM CDT for 13 counties in Wisconsin; Allamakee County, Clayton County, Iowa; Houston County, Wabasha County, Winona County, Minnesota. It took effect at Apr 28, 2010, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2010, 11:47 AM CDT (16:47 UTC)
In effect from
Apr 28, 2010, 1:00 AM CDT
Expired
Apr 28, 2010, 8:00 AM CDT
In force
7 hr
Issued by
NWS La Crosse, WI

Counties Allamakee County, IA, Clayton County, IA, Houston County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 18 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 4.8 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2010-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2010-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2196 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

051 
WWUS73 KARX 271647
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1147 AM CDT TUE APR 27 2010

...AREAS OF FROST EXPECTED TONIGHT...

.HIGH PRESSURE WILL SETTLE OVERHEAD TONIGHT. THIS WILL PROVIDE CLEAR
SKIES AND LIGHT WINDS ALONG WITH VERY COOL TEMPERATURES...
RESULTING IN AREAS OF FROST DEVELOPING OVERNIGHT. WITH THE EARLY
START TO THE GROWING SEASON THANKS TO AN UNSEASONABLY MILD START
TO SPRING...SOME VEGETATION IS AHEAD OF SCHEDULE. A FROST COULD
DAMAGE OR KILL THIS TENDER VEGETATION IF PRECAUTIONS ARE NOT
TAKEN.

IAZ011-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-061-
280100-
/O.NEW.KARX.FR.Y.0002.100428T0600Z-100428T1300Z/
ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-
RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...WINONA...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
1147 AM CDT TUE APR 27 2010

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. 

* LOW TEMPERATURES NEAR THE FREEZING MARK IS EXPECTED TO PRODUCE
  AREAS OF FROST OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

DAS

WEATHER.GOV/LACROSSE
4 follow-up statements
539 
WWUS73 KARX 272042
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
342 PM CDT TUE APR 27 2010

...FROST ADVISORY IN EFFECT LATE TONIGHT THROUGH EARLY WEDNESDAY
MORNING...

.HIGH PRESSURE WILL SETTLE OVERHEAD TONIGHT. THE COMBINATION OF 
CLEAR SKIES AND LIGHT WINDS ASSOCIATED WITH THE HIGH ALONG WITH
VERY COOL TEMPERATURES...WILL RESULT IN AREAS OF FROST OVERNIGHT.

WITH THE EARLY START TO THE GROWING SEASON THANKS TO AN UNSEASONABLY
MILD START TO SPRING...SOME VEGETATION IS AHEAD OF SCHEDULE. A
FROST COULD DAMAGE OR KILL THIS TENDER VEGETATION IF PRECAUTIONS
ARE NOT TAKEN.

IAZ011-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-061-
280445-
/O.CON.KARX.FR.Y.0002.100428T0600Z-100428T1300Z/
ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-
RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...WINONA...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
342 PM CDT TUE APR 27 2010

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
WEDNESDAY. 

* LOW TEMPERATURES NEAR THE FREEZING MARK IS EXPECTED TO PRODUCE 
  AREAS OF FROST OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

DAS

WEATHER.GOV/LACROSSE
087 
WWUS73 KARX 280130
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
830 PM CDT TUE APR 27 2010

...FROST ADVISORY IN EFFECT LATE TONIGHT THROUGH EARLY WEDNESDAY
MORNING...

.THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS ALONG WITH VERY
COOL TEMPERATURES WILL RESULT IN AREAS OF FROST OVERNIGHT. WITH
THE EARLY START TO THE GROWING SEASON THANKS TO AN UNSEASONABLY
MILD START TO SPRING...SOME VEGETATION IS AHEAD OF SCHEDULE. A
FROST COULD DAMAGE OR KILL THIS TENDER VEGETATION IF PRECAUTIONS
ARE NOT TAKEN.

IAZ011-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-061-
280930-
/O.CON.KARX.FR.Y.0002.100428T0600Z-100428T1300Z/
ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-
RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...WINONA...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
830 PM CDT TUE APR 27 2010

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
WEDNESDAY. 

* LOW TEMPERATURES NEAR THE FREEZING MARK IS EXPECTED TO PRODUCE 
  AREAS OF FROST OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

HALBACH

WEATHER.GOV/LACROSSE
287 
WWUS73 KARX 280856
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
356 AM CDT WED APR 28 2010

...FROST TO DISSIPATE SHORTLY AFTER SUNRISE...

.THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS HAS ALLOWED
TEMPERATURES TO DROP INTO THE 20S AND 30S EARLY THIS MORNING...
RESULTING IN AREAS OF FROST OVER PORTIONS OF THE UPPER MISSISSIPPI
RIVER VALLEY REGION. PLAN ON THE FROST TO DISSIPATE SHORTLY AFTER
SUNRISE AS TEMPERATURES RISE.

IAZ011-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-061-
281300-
/O.CON.KARX.FR.Y.0002.000000T0000Z-100428T1300Z/
ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-
RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...WINONA...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
356 AM CDT WED APR 28 2010

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TEMPERATURES NEAR THE FREEZING MARK WILL ALLOW FROST TO CONTINUE
  TO FORM EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AJ

WEATHER.GOV/LACROSSE
165 
WWUS73 KARX 281307
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
807 AM CDT WED APR 28 2010

...FROST BEGINNING TO DISSIPATE...

.SUNSHINE COMBINED WITH WINDS SLOWLY PICKING UP IS ALLOWING
TEMPERATURES TO RISE. AS A RESULT...FROST IS BEGINNING TO
DISSIPATE.

IAZ011-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-061-
281415-
/O.EXP.KARX.FR.Y.0002.000000T0000Z-100428T1300Z/
ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-
RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...WINONA...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
807 AM CDT WED APR 28 2010

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

THE COMBINATION OF SUNSHINE AND RISING TEMPERATURES WILL ALLOW ANY
LINGERING FROST TO DISSIPATE BY 9 AM.

$$

AJ

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Apr 27, 11:32 AM CDT, 15 minutes earlier.

Area forecast discussion, Apr 27, 11:32 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1132 AM CDT TUE APR 27 2010

.UPDATED...

ATTENTION FOCUSED ON THE COLD TEMPERATURES EXPECTED TONIGHT. WITH
LIGHT WINDS AND THE EARLY START TO ALL THE VEGETATION THIS SPRING...
WILL GO AHEAD AND PUT OUT A FROST ADVISORY.  MAY BE MORE PATCHY IN
NATURE ALONG THE RIVER COUNTIES...BUT STILL FEEL AN ADVISORY IS
PRUDENT.

MW/DAS
&&

.PREV DISCUSSION...

SHORT TERM...TODAY THROUGH THURSDAY NIGHT

FORECAST CONCERNS THIS PACKAGE...COLD TEMPS/FROST POTENTIAL
TONIGHT...FIRE WEATHER CONCERNS WED...STRONG WINDS THU...
SHRA/TSRA CHANCES THU/THU NIGHT.

DATA ANALYSIS AT 06Z HAD LOW PRESSURE OFF THE NJ/MD COAST WITH
TROUGHING TO THE WEST ACROSS THE OH VALLEY THEN NORTHWEST ACROSS
IL/IA/MN TO NEAR LK WINNIPEG. THE TROUGH WAS SLOWLY SINKING SOUTH
ACROSS THE REGION...WITH HIGH PRESSURE BUILDING SOUTH FROM WESTERN
ONT. WV IMAGERY SHOWED A SHORTWAVE AND UPPER LOW OVER MO...TRACKING
SOUTHEAST. SCT -SHRA OVER IA WITH THESE FEATURES SLOWLY WANING AND
SHIFTING TO THE SOUTH...AS WERE THE CLOUDS OVER MUCH OF THE REGION.
GRADIENT WINDS IN THE 5 TO 15KT RANGE KEEPING THE BOUNDARY LAYER
STIRRED THIS MORNING...AND TEMPS WARMER THAN EXPECTED...ESPECIALLY
OVER THE NORTHEAST END OF THE FCST AREA WERE THE FROST ADVISORY IS
IN EFFECT. TEMPS ACROSS THE FCST AREA STILL IN THE 40S TO LOW 50S AS
OF 07Z.

27.00Z MODEL INITIALIZATIONS ALL LOOK QUITE GOOD...BUT FOR ALL TOO
HIGH WITH SFC DEW POINTS OVER THE NORTH CENTRAL CONUS...ESPECIALLY
WITH THE DRY AIR OVER NORTHERN WI. SOLUTIONS IN REASONABLY GOOD
AGREEMENT THRU WED NIGHT BEFORE DIVERGING WITH THE HANDLING OF THE
STRONG TROUGHING INTO THE CENTRAL CONUS AND RESULTING LOW/COLD FRONT
TO IMPACT THE AREA LATER IN THE WEEK. DPROG/DT OF 500MB HGTS AT
27.00Z SHOWED MODEL RUNS OF 25.00Z AND 26.00Z VERIFIED WELL WITH
GOOD CONSISTENCY WITH THE EASTERN PAC TROUGH. MODELS CONVERGED
TOWARD A CONSENSUS OF EARLIER RUNS WITH THE SOUTHWEST IA UPPER
LOW...WITH ECMWF OFFERING THE BETTER RUN-TO-RUN CONSISTENCY. THRU
36HRS MODELS CONVERGING TOWARD THE SLOWER/STRONGER OF THE EARLIER
SOLUTIONS WITH THE TROUGH/UPPER LOW OVER THE NORTHEAST CONUS. MODEL
CONSENSUS BETTER WITH THE WESTERN CONUS TROUGH. ECMWF WITH THE
BETTER RUN-TO-RUN CONSISTENCY AT 36HRS. MODELS SLOWLY CONVERGING
TOWARD A COMMON SOLUTION THRU 36 TO 60HRS. OVERALL TREND FAVORS
SLOWER OF EARLIER RUNS...WITH AGAIN ECMWF SHOWING THE BETTER RUN-TO-
RUN CONSISTENCY. MODELS CONTINUE TO SLOWLY CONVERGE TOWARD A COMMON
SOLUTION IN THE 60-84HR TIME-FRAME...WITH THE OVERALL SLOWING TREND
STILL FAVORED. GFS APPEARS AS A BIT OF A FAST OUTLIER AT 84HRS...
WITH ECMWF SHOWING THE BETTER CONSISTENCY. CHECK OF OBS VS. MODEL
DATA AT 06Z SHOWED MODELS QUITE REASONABLE WITH THE SFC MASS FIELDS
ACROSS THE CENTRAL CONUS...EVEN REASONABLY CAPTURING THE LOW DEW
POINTS/DRY AIR OVER NORTHERN WI. GEM/NAM/ECMWF BETTER THAN GFS WITH
00Z-06Z PRECIP ACROSS THE REGION. PER WV IMAGERY ALL MODELS APPEAR
GOOD WITH THE SHORTWAVE DETAILS ACROSS NOAM/EASTERN PAC. OVERALL
FAVORED THE MODEL/ENSEMBLE CONSENSUS...WEIGHTED TOWARD THE ECMWF
WITH ITS BETTER RUN-TO-RUN CONSISTENCY. FCST CONFIDENCE THIS CYCLE
GOOD THRU WED NIGHT THEN DECREASES FOR THU/THU NIGHT WITH THE
PERSISTENT MODEL STRENGTH/TIMING DIFFERENCES WITH SFC FEATURES.

FOR THE SHORT TERM...FIRST CONCERN IS THE FROST ADVISORY. GRADIENT
WINDS/BOUNDARY LAYER MIXING WINNING OUT THIS MORNING...WITH 3 AM
TEMPS IN THE ADVISORY AREA STILL MOSTLY IN THE LOW-MID 40S. WITH
THE GRADIENT WINDS/MIXING TO CONTINUE THRU SUNRISE...WILL CANCEL THE
FROST ADVISORY WITH THE 4 AM PACKAGE. DRY HIGH PRESSURE SETTLES
ACROSS THE REGION FOR TODAY/TONIGHT INTO WED. DRY AIRMASS...WITH
DEW POINTS IN THE MID TEENS AND 20S WILL BE OVER THE AREA TODAY...
WITH GENERALLY SMALL DEW POINT RECOVERY TONIGHT. WINDS TO BE
LIGHT/VARIABLE TONIGHT WITH THE SFC RIDGE AXIS OVER THE AREA...
ESPECIALLY THE NORMAL COOLER EASTERN PARTS OF THE FCST AREA.
GRADIENT TIGHTENS A BIT OVER THE WEST HALF OF THE FCST AREA AFTER
MIDNIGHT TONIGHT AS THE RIDGE AXIS SHIFTS EAST AND LOW PRESSURE
STRENGTHENS IN THE LEE OF THE ROCKIES. WILL LIKELY NEED A FROST
ADVISORY TONIGHT EAST OF THE MS RIVER...BUT WILL LET DAY CREW WATCH
TRENDS TODAY AND FINE-TUNE THE ADVISORY ISSUANCE WITH THE AFTERNOON
PACKAGE. GRADIENT OVER THE AREA TIGHTENS FOR WED THRU THU THE LOW
CONTINUES TO STRENGTHEN IN THE WESTERN PLAINS INTO SASKAT...THEN
MOVES TOWARD WESTERN MN ON THU. MODEL CONSENSUS INDICATES DEW
POINTS SLOW TO RECOVER ON WED...RESULTING IN MINIMUM AFTERNOON
HUMIDITIES IN THE 18-28 PERCENT RANGE. THIS ALONG WITH THE
INCREASING SOUTH WINDS MAY POSE SOME FIRE WEATHER CONCERNS ON WED...
DEPENDING ON HOW QUICKLY/MUCH THE SFC WINDS INCREASE BY THE
AFTERNOON. EARLIER MODEL SIGNAL OF A STRONGER 850-700MB MOISTURE
TRANSPORT/THETA-E CONVERGENCE/WARM ADVECTION OVER THE AREA LATE WED
NIGHT/THU MORNING HAS WEAKENED OR SHIFTED WEST OF THE AREA WITH THE
OVERALL MODEL SLOWING TREND. MODEL SOUNDINGS STABLE THRU 500MB...
WITH SOUNDINGS INDICATING ANY SATURATION BY 12Z THU AT OR ABOVE
600MB. GIVEN THIS...REMOVED THE SMALL -TSRA CHANCE FROM LATE WED
NIGHT AND LOWERED SHRA/TSRA CHANCES FOR THU MORNING. MODEL SOUNDINGS
INDICATE A RATHER STRONG INVERSION IN THE 850-750MB LAYER OVER THE
AREA THU...WITH UPWARDS OF 200 J/KG OF CIN IN THE 750-600MB LAYER.
LOWERED RAIN CHANCES FOR THU AFTERNOON AS WELL...AND MAY YET BE ABLE
TO REMOVE THE RAIN CHANCES FROM THU IF THE STRONG INVERSION/CAP AND
MINIMAL FORCING/LIFT PROVES CORRECT. A WINDY DAY THU WITH THE
TIGHTEST PRESSURE GRADIENT OVER THE AREA...MAY YET NEED A WIND
ADVISORY FOR THE MORE WIND-PRONE WESTERN PORTIONS OF THE FCST AREA
ON THU. DEW POINTS TO BE INCREASING THU IN THE SOUTHERLY FLOW.
MOISTURE TRANSPORT/THETA-E CONVERGENCE...HGT FALLS/LIFT ALOFT AHEAD
OF THE ADVANCING LOW/UPPER TROUGH INCREASE THU NIGHT. MU CAPE ON THE
ORDER OF 250-750 J/KG SPREADS INTO THE AREA AS WELL AHEAD OF THE
PLAINS LOW/TROUGH. FAVORING THE MODEL/ENSEMBLE CONSENSUS...RAISED
SHRA/TSRA CHANCE TOWARD OR TO LIKELY FOR MUCH OF THE FCST AREA BY
LATE THU NIGHT.

NUMERICAL TEMP GUIDANCE QUITE SIMILAR FOR TODAY THRU THU NIGHT AND
LOOK QUITE REASONABLE FOR MOST PERIODS. LOWS WED NIGHT WITH THE
BRISK SOUTH GRADIENT WINDS/WARM ADVECTION MAY BE TOO COOL...BUT
BLEND WELL WITH NEIGHBORING GRIDS FOR NOW.

.LONG TERM...FRIDAY THROUGH MONDAY

27.00Z MEDIUM RANGE MODELS ALREADY AT ODDS WITH TIMING/STRENGTH OF
THE SFC LOW/COLD FRONT AT THE START OF THE LONG-TERM PERIOD...WITH
LONG-TERM FCST CONFIDENCE GENERALLY ON THE LOW SIDE. MODEL/ENSEMBLE
CONSENSUS HAS THE DEEPEST MOISTURE...STRONGEST MOISTURE TRANSPORT/
FORCING/LIFT ACROSS THE AREA FRI...AND RAISED SHRA/TSRA CHANCE TO
LIKELY FOR FRI. DEPENDING ON TIMING AND HOW MUCH CAPE MAY BUILD
AHEAD OF THE ACTUAL COLD FRONT...MAY BE A SEVERE RISK WITH ANY
STORMS ON FRI. IF THE MODEL CONSENSUS IS GOOD FOR FRI...AND AREA
COVERED BY CLOUDS AND SCT SHRA/TSRA AROUND THE AREA...FRI HIGHS MAY
BE AS MUCH AS 5F TO 10F TOO HIGH. LEFT THESE AS IS FOR NOW WITH THE
FRONTAL TIMING UNCERTAINTIES. ONCE THE FRONT SWEEPS THRU...APPEARS
SOME DRIER WESTERLY LOW-MID LEVEL FLOW IS OVER THE AREA FOR AT LEAST
A PORTION OF THE WEEKEND. WILL LEAVE IT TO DAY CREW...BUT APPEARS
SHRA/TSRA CHANCES FOR SAT INTO SUN COULD BE LOWERED OR REMOVED IF
LATEST MODEL CONSENSUS IS CORRECT. SHRA/TSRA CHANCE MON APPEARS
REASONABLE WITH SOME CONSENSUS AMONG GFS/ECMWF FOR ANOTHER SHORTWAVE
TROUGH TO BE MOVING ACROSS THE REGION.

&&

.AVIATION...TODAY AND TONIGHT

A RIDGE OF HIGH PRESSURE OVER NORTHERN ONTARIO WILL BUILD INTO THE
TAF SITES THIS AFTERNOON...THEN DRIFT OFF TO THE EAST TONIGHT.
EXPECT VFR CONDITIONS TO CONTINUE THROUGH TONIGHT THANKS TO DRY AIR
ASSOCIATED WITH THE RIDGE. IN ADDITION...PLAN ON WIND SPEEDS TO
DIMINISH BELOW 10 KNOTS THIS MORNING AS THE RIDGE MOVES IN...AND
REMAIN BELOW 10 KNOTS THROUGH TONIGHT..AVIATION...

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY FROM 1 AM TO 8 AM CDT WEDNESDAY FOR WIZ017-
     WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-WIZ044-
     WIZ053-WIZ054-WIZ055-WIZ061.
MN...FROST ADVISORY FROM 1 AM TO 8 AM CDT WEDNESDAY FOR MNZ079-
     MNZ088-MNZ096.
IA...FROST ADVISORY FROM 1 AM TO 8 AM CDT WEDNESDAY FOR IAZ011-
     IAZ030.
&&

SHORT TERM/LONG TERM...RRS
AVIATION...............AJ
Hazardous weather outlook, Apr 27, 5:00 AM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
500 AM CDT TUE APR 27 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-281200-
ALLAMAKEE-CHICKASAW-CLAYTON-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON-
HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA-WINNESHIEK-WINONA-
500 AM CDT TUE APR 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND
SOUTHEAST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

LOCALIZED FROST IS POSSIBLE IN THE USUALLY COLDER...LOW LYING
AREAS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE OF THUNDERSTORMS EXISTS FROM THURSDAY THROUGH MONDAY. THERE
MAY BE A SEVERE WEATHER THREAT SOMETIME BETWEEN LATE THURSDAY NIGHT
AND FRIDAY NIGHT...ASSOCIATED WITH A COLD FRONT MOVING ACROSS THE
AREA. HOWEVER...UNCERTAINTY CONTINUES WITH THE TIMING OF THE COLD
FRONT...MAKING IT DIFFICULT TO DETERMINE THE DETAILS OF ANY SEVERE
WEATHER THREAT. STAY TUNED TO LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH WEDNESDAY NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WIZ032-033-041-053>055-061-281200-
BUFFALO-CRAWFORD-GRANT-LA CROSSE-RICHLAND-TREMPEALEAU-VERNON-
500 AM CDT TUE APR 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND
WESTERN WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST IS EXPECTED IN LOW LYING AREAS LATE TONIGHT...
AND COULD BE MORE WIDESPREAD WITHIN THE WISCONSIN RIVER VALLEY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE OF THUNDERSTORMS EXISTS FROM THURSDAY THROUGH MONDAY. THERE
MAY BE A SEVERE WEATHER THREAT SOMETIME BETWEEN FRIDAY AND FRIDAY
NIGHT...ASSOCIATED WITH A COLD FRONT MOVING ACROSS THE AREA.
HOWEVER...UNCERTAINTY CONTINUES WITH THE TIMING OF THE COLD FRONT...
MAKING IT DIFFICULT TO DETERMINE THE DETAILS OF ANY SEVERE WEATHER
THREAT. STAY TUNED TO LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH WEDNESDAY NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WIZ017-029-034-042>044-281200-
ADAMS-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR-
500 AM CDT TUE APR 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND NORTH CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PATCHY TO WIDESPREAD FROST IS EXPECTED TO FORM LATE TONIGHT...
ESPECIALLY IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE OF THUNDERSTORMS EXISTS FROM THURSDAY THROUGH MONDAY. THERE
MAY BE A SEVERE WEATHER THREAT SOMETIME BETWEEN FRIDAY AND FRIDAY
NIGHT...ASSOCIATED WITH A COLD FRONT MOVING ACROSS THE AREA.
HOWEVER...UNCERTAINTY CONTINUES WITH THE TIMING OF THE COLD FRONT...
MAKING IT DIFFICULT TO DETERMINE THE DETAILS OF ANY SEVERE WEATHER
THREAT. STAY TUNED TO LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH WEDNESDAY NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

AJ

Nearby

Frost Advisories in Wisconsin, 2010Frost Advisories in Minnesota, 2010Frost Advisories in Iowa, 2010Every frost advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.